Tuesday, June 15, 2010

Anti-Anxiety

The Clonazepam is an anti-anxiety, anti-seizure medication. It seems to be a mood disturber of some sort, as I seem to be unreasonably irritable lately. It's like I'm on a VERY short fuse. I snap at everyone, and I don't mean to.

If you are one of my IRL friends, and I've snapped at you recently, I'm sorry.

If you're one of my bloggy friends, and I've left an unpleasant or snippy comment on one of your posts, I'm sorry about that too.

If I cry randomly, like when the mail arrives, or I read a funny part of a book, or just sit there sobbing uncontrollably, no, there's nothing wrong... It's the pills. They've turned me into a weepy, snappy, hormonal-feeling B**** and I can't seem to stop myself from saying hurtful things.

On another note, last weekend, my Hubby gave me a hug. A nice gentle hug, and it dislocated my shoulder and collarbone in such a way that all I could do was stand there and cry. Poor guy felt horrible about it. It felt so painful though, and I couldn't really move for a while. I didn't snap at him though, and I'm thankful for that. I just hugged my left arm between us for a few minutes until I got the crying under control.

I'm seeing my geneticist next week. I should really bring him up to date on everything that's happened since January, but I so want to just send him a link to my blog. "Here, if you care at all, you'll read the whole thing through."

More of the B**** coming out I suppose. I can't seem to be happy. I think at my follow-up appointment with the tourette's/neurologist lady I'll have to ask her to try me on something else. I'm still twitching. It's less frequent, but more severe. I'm in pain 24/7, and I'm depressed.

I had a lovely suicidal thought last night. It seemed perfectly reasonable at the time. I've thought it through though, and I'll be okay. On this front at least.

5 comments:

Lost In Pain said...

Wow, I'm having the exact same rollercoaster, but for the opposite reason! After nearly a decade of being on a quasi-successful cocktail of psychiatric meds, I have decided to come off of them (with psychiatric supervision and therapy). The meds, while effective, have always had horrible side effects for me, and I just could not take them on top of all the new aches and pains lately. So now I am moody as hell while I adjust! I have had a few temper tantrums and emotional outbursts of my own in the last few months. I am taking weekly DBT therapy and while I still find myself giggling at the hokey feeling I get practicing it, I am optimistic and giving it a try. I am embarrassed to admit that it has become yet another "dirty little secret" that I keep from my family. Thanks for your comment about that, by the way... I'll be discussing more on that in my blog later!

Pop and Ice said...

I would be very surprised if Klonopin were causing your mood issues. Klonopin is an anti-anxiety drug (it's really not used for seizure control anymore) and it shouldn't make you snappy; rather, it should mellow you out. I've taken it for over 20 years in combination with Nortryptiline (anti-depressant) and had wonderful results. If you've recently started taking Klonopin and suddenly had this mood shift, I would call your doctor and have him switch you off to something else. Many moons ago I was given Ativan for anxiety and it made me hateful as all get-out. So if this is a new a drug and a new symptom, call your doctor. I hope you are feeling better soon. You also need to make sure your pain is adequately controlled. That can be a harder issue to solve, depending on the doctor. But be persistent. There's no reason for you to live in constant pain. Neurologists are usually the best at prescribing appropriate pain meds for EDS even though you would think it should be your Orthopedic doctors.

Flexability is over rated, creativity is ingenious said...

Ugh! I was there not too long ago. I'm sorry you're having to go through all of this, it's not fun and just plain hell.

Def. give your blog address to all of your dr's. They all have mine, most have read it and it's definitely helped with them being able to fully understand what's been going on. It also helps put them back in their places :)

Do you have a psychologist?
It took me a while to find someone I liked, but it was worth it.

Keep fighting those dr's until you get what you want and what you need. Have you thought about going the natural route? Chiro and acupuncture are the best things for me.

Know that there are people who get it. It may not be exactly the same thing, but we have a pretty good idea of what it's like. Keep you chin up!!! xx

BubbleGirl said...

Thank you all for your comments, and I'm sorry about the rant I'm about to unleash. It's raw, and full of all the emotional mood-swings I'm going through at the moment.

If the symptoms and side-effects of what I have, and am taking would stop changing long enough for me to get used to them, I would be happy.

Yesterday I fell backwards, had the twisty-spine thing (Dystonia? Ataxia? I DON'T F***ING CARE ANYMORE)landed on the front of my left shoulder, and it hurt so bad I couldn't move enough to get the weight off of it. I bawled my eyes out, and screamed a bit of the frustration out. I was at work when this happened, and had to take 15 minutes and 2 smokes to calm down enough, and stop crying enough to get myself an ice pack.

Clonazepam, if you look it up, specifically, and within the first sentence states that it is used as an anti-anxiety medication, and an anti-siezure medication. "Anti-anxiety" means it's a 'downer' a depressant. I have been diagnosed as having chronic low-grade depression. Hence the mood swings. My emotional stability is horrendous, practically non-existant.

I can't just "call my doctor" because she's a specialist (the one who prescribed the meds) and I already have the next available appointment in the middle of July. I don't have a PCP, and the last time I went to the walk-in clinic, they argued with me about MY MEDICAL HISTORY. "I know it, you don't, so listen to me." The time before that, was when they prescribed the Pramipexole, and that sent me to the hospital.

I have NO FAITH IN MOST DOCTORS. I am getting really p*ssed off about the way they treat me, the lack of pain management any of them is willing to try on me. They've given me all the "normal" drugs for pain. Those don't touch me. Then they prescribed opiates, and those fared little better. Side effects of those were worse than the benefits by far.

They refuse to believe that I can be in as much pain as I am in even though THEY ALL KNOW MY HISTORY. It doesn't seem to matter that they are the educated ones, the SPECIALISTS are failing me. The SYSTEM is failing me. And I don't know how long I'll be able to handle this.

Maria Juanita said...

Oh sweetie, you rant all you want! I am lucky enough to have found a great doctor last year, but in the last decade I have been through more doctors than I can count. Too many doctors (hell, even nurses) have a superiority complex. Just because they are EDUCATED in medicine does not make them smarter than you, and definitely does not mean they know everything there is to know about the human body. I refer back to the old joke, they call it "medical PRACTICE" for a reason, LOL! It might be a long, hard search, but there ARE doctors out there willing to admit that medicine is a VERY limited resource, and it is those few who make the best doctors. Even with a good GP, I run into problems with the specialists she sends me to so my fight is still ongoing. The only thing I can advise is NOT to give up and to keep looking for the right match!